This is not a real Serostim® patient. This scenario is intended to represent one possible experience with HIV-associated wasting. Individual experiences may vary widely. If you are living with HIV and experiencing symptoms of HIV-associated wasting, speak with your healthcare provider about options that may be available to you.
Dylan, now 24, was diagnosed with HIV and started on a single-tablet antiretroviral regimen 2 years ago. He understands the importance of sticking with treatment and is diligent about taking his medication every day.
Dylan works as a department manager at a gardening center.
Dylan is 5’9″. At the time of his diagnosis, he weighed 160 pounds. Over the past 2 years, despite taking his antiretrovirals and being committed to eating well and getting exercise, he’s had unintentional weight loss and is concerned that now, at 146 pounds, he looks too thin. He’s noticed that his muscles lack the tone they once had. He also reports having little energy by the afternoon nearly every day.
To understand the possible causes of Dylan’s unintentional weight loss, lack of muscle tone, and low energy, his nurse practitioner (NP) completed a workup. His NP noted that there aren’t any underlying conditions to address: no active cancer or infections.
Dylan was diagnosed with HIV-associated wasting because of his unintentional weight loss, loss of lean body mass, and reduced physical endurance. His NP prescribed Serostim® to address his symptoms.